Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 8, NWS Quad Cities, IA

March 31, 2008McDonough County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 31, 2008, 8:24 AM CDT for McDonough County, Illinois. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2008, 8:24 AM CDT (13:24 UTC)
Expired
Mar 31, 2008, 8:58 AM CDT
In force
34 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

County McDonough County, IL

The radar

The Quad Cities radar (KDVN), 128 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 8:35 AM CDTHAIL 0.52 S Colchester, ILLESS THAN PENNY SIZE HAIL AND STRONG GUSTY WIND
Mar 31, 8:46 AM CDTHAIL 0.25Macomb, ILPEA SIZE HAIL AND 40 MPH WIND AT WESTERN ILLINOIS UNIVERSITY IN MACOMB.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 311324
SVRDVN
ILC109-311430-
/O.NEW.KDVN.SV.W.0008.080331T1324Z-080331T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
824 AM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 930 AM CDT.

* AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED APPROXIMATELY NEAR COLMAR...OR 14 MILES SOUTHEAST
  OF CARTHAGE...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TENNESSEE AND FANDON AROUND 830 AM CDT...
  COLCHESTER AROUND 835 AM CDT...
  MACOMB AROUND 840 AM CDT...
  GOOD HOPE AND SCIOTA AROUND 845 AM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4050 9090 4063 9086 4062 9051 4029 9067
      4028 9091
TIME...MOT...LOC 1324Z 221DEG 42KT 4034 9088

$$
2 follow-up statements
000 
WWUS53 KDVN 311338
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 AM CDT MON MAR 31 2008

ILC109-311430-
/O.CON.KDVN.SV.W.0008.000000T0000Z-080331T1430Z/
MCDONOUGH IL-
838 AM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR MCDONOUGH COUNTY...

AT 836 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED APPROXIMATELY NEAR ARGYLE LAKE STATE PARK...OR
NEAR MACOMB...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MACOMB MUNICIPAL AIRPORT AND 6 MILES SOUTHEAST OF SCIOTA AROUND 845
  AM CDT...
  SCOTTSBURG AND GOOD HOPE AROUND 850 AM CDT...
  WALNUT GROVE AROUND 855 AM CDT...

LAT...LON 4050 9090 4063 9086 4062 9051 4029 9067
      4028 9091
TIME...MOT...LOC 1338Z 225DEG 39KT 4045 9073

$$

ERVIN
000 
WWUS53 KDVN 311358
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 AM CDT MON MAR 31 2008

ILC109-311407-
/O.CAN.KDVN.SV.W.0008.000000T0000Z-080331T1430Z/
MCDONOUGH IL-
857 AM CDT MON MAR 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR MCDONOUGH COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS 
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HALF INCH 
DIAMETER HAIL...HEAVY RAIN...AND GUSTY WINDS.

LAT...LON 4050 9090 4063 9086 4062 9051 4029 9067
      4028 9091
TIME...MOT...LOC 1357Z 225DEG 39KT 4059 9054

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:30 AM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Mar 31, 3:30 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 AM CDT MON MAR 31 2008

.DISCUSSION...
VIGOROUS SHORTWAVE TROUGH OVER NORTHERN ROCKIES TO MOVE EAST ACROSS
THE PLAINS TODAY... AND UPPER MIDWEST TONIGHT AND TUE MORNING.
STRONG WARM/MOIST ADVECTION IN COMBINATION WITH STRONG SYNOPTIC SCALE
LIFT AIDED BY UPPER DIFFLUENCE AND RRQ OF JET TO FUEL WIDESPREAD
SHOWERS/TSTMS TODAY INTO THIS EVE... WITH HEAVY RAIN AND POTENTIAL
FOR SOME SEVERE WEATHER.

ISENTROPIC ASCENT/WARM ADVECTION IN COMBINATION WITH WEAK IMPULSE
TRIGGERING INITIAL WAVE OF CONVECTION PASSING THROUGH ATTIM...
WITH BEST COVERAGE ACROSS NORTHERN HALF OF CWA WHERE FLOOD WATCH
RESIDES. NEXT WAVE OF CONVECTION INCREASING IN COVERAGE AND
INTENSITY OVER PORTIONS OF KS/NE IN ZONE OF STRONG MOISTURE CONVERGENCE
ON NOSE OF LOW LEVEL JET. EXPECT THIS CONVECTION TO CONTINUE
BLOSSOMING AND PROPAGATE NE INTO CWA LATER THIS MORNING AS THE
LOW LEVEL JET VEERS INTO SFC WARM FRONT FROM NORTHERN MO THROUGH
CENTRAL IL. STRONG MOISTURE SURGE FEEDING THE STORMS WITH
PRECIPITABLE WATER VALUES AROUND 1 INCH AT 00Z FROM KS THROUGH MO
TO CENTRAL/SOUTHERN IL... ROUGHLY 150-200% OF NORMAL. THUS...MAIN
THREAT WILL BE VERY HEAVY RAIN OF 1+ INCHES ESPECIALLY WITH CELLS
TRAINING. SOME THREAT OF HAIL WITH FEW OF THE STORMS THIS MORNING GIVEN
INCREASING SHEAR...MODEST MID LEVEL LAPSE RATES... BUT MUCAPE AOB
500 J/KG SUPPORTIVE OF MARGINAL SEVERE HAIL WITH POSSIBLY ISOLD LARGE
HAIL AROUND PENNY SIZE IN SOUTHWEST SECTIONS OF THE CWA IN PLUME
OF BETTER INSTABILITY. MODELS STILL DIVERGING ON TRACK OF SFC CYCLONE
BUT INSPECTION OF PRESSURE FALLS SUGGESTS LIKELY PATH IN FAR NORTHWEST
CWA OR JUST WEST... THUS MOST... IF NOT ALL OF CWA LIKELY TO BE
PLACED IN THE WARM SECTOR EVENTUALLY. SFC WARM FRONT ATTIM BETWEEN
KEOKUK AND QUINCY WITH LARGE PRESSURE FALLS OVER EASTERN IA AND NORTHERN
IL SUPPORTIVE OF FRONT SURGING NORTH TODAY. THUS... MANY AREAS WITH
THE EXCEPTION OF NORTHWEST LIKELY TO SEE TEMPS CLIMB NR 60 OR WELL INTO
THE 60S. WITH THIS WARMTH WILL ALSO COME RISK OF SOME SEVERE TSTMS
THIS AFTN AND EARLY EVE... WITH THE TWO MAIN AREAS TO WATCH BEING ALONG
WARM FRONT... AND AHEAD OF EASTWARD ADVANCING COLD FRONT. AMPLE
SHEAR/STRONG WIND FIELDS AND DECENT MID LEVEL LAPSE RATES CONTINUE TO
SUPPORT POTENTIAL FOR FEW SEVERE STORMS WITH MAINLY LARGE HAIL
THREAT. SFC BASED CONVECTION MUCH MORE CONDITIONAL/UNCERTAIN...
DEPENDENT ON SFC HEATING... BUT USING BLEP GIVE POTENTIAL FOR DAMAGING
WINDS IF CAN ACHIEVE T/TD OF 68/60 WHICH YIELDS 53 KTS STRAIGHT LINE.
SFC BASED CONVECTION WILL NEED TO BE WATCHED CLOSELY AS SOME
FAVORABLE PARAMETERS FOR TORNADIC SUPERCELLS WITH BRN SHEAR VALUES
150+ M2/S2 AND 0-1/3 KM EHI VALUES OF 1.5-2. OTHER MAIN THREAT WILL
CONTINUE TO BE HEAVY RAIN WITH STORMS THIS AFTN/EVE WITH POTENTIAL
FOR FLOODING. CONTINUE FLOOD WATCH NORTH HALF AS THIS AREA TO SEE
BRUNT OF 1-2 PUNCH BETWEEN WARM ADVECTION/ISENTROPIC ASCENT... FOLLOWED
BY LINEAR CONVECTION ALONG COLD FRONT. SOILS WET TO SATURATED IN
WATCH AREA WITH RIVERS RUNNING HIGH. FLASH FLOODING THREAT WILL EXIST
THOUGH ACROSS ENTIRE CWA WITH ANY REPETATIVE CONVECTION. ALL OF THIS
CLEARS OUT THIS EVE FROM WEST TO EAST WITH PASSAGE OF COLD FRONT.
DRY MID LEVELS AND STRONG SUBSIDENCE H85/H7 PRECLUDES MENTION OF PCPN
AFT 06Z. STILL PLENTY OF DISAGREEMENT AMONG MODELS ON SNOW CHCS
TUE... WITH GFS AND ECMWF BULLISH ON BRINGING MEASURABLE SNOW ALBEIT
LIGHT... INTO AT LEAST THE NORTH 1/3RD DURING THE DAY. FEELING IS
THIS MAY BE OVERDONE WITH DEEPER SATURATION AND SEEDER FEEDER MECHANISM
ALONG/NORTH OF WEST-EAST SFC TROUGH AXIS FROM SD THROUGH MN INTO WI.

NO SIGNIFICANT CHANGES TO FCST MADE BEYOND TUE. GFS...ECMWF AND UKMET
TAKE BRUNT OF NEXT SYSTEM TO OUR SOUTH LATE WEEK.

..05..

&&

.AVIATION...
WEAK MCS HAS RESULTED IN MVFR CIGS/IFR VSBYS AT KCID/KDBQ. WIDELY
SCATTERED TSRA IN THE MCS HAVE IMPACTED EVERY TAF SITE EXCEPT KBRL.
WARM FRONT ACROSS NORTHERN MISSOURI HAS REDUCED VSBYS TO 1SM AT
KBRL. IMPRESSIVE CONVECTION IN NORTHEAST KANSAS SHOULD EVOLVE INTO A
RESPECTABLE MCS OVER THE NEXT SEVERAL HOURS WITH SAID SYSTEM MOVING
NORTHEAST. OVERALL...HIGH IMPACT WX EXPECTED AT ALL TAF SITES
THROUGH 01/00Z. IFR/LIFR CONDITIONS EXPECTED THIS MORNING MAY
IMPROVE TO MVFR DURING THE DAY. VCTS TO BE INCLUDED IN ALL 12Z TAFS.
..08..

&&

.HYDROLOGY...
THE ONLY POINT IN FLOOD IS JOSI4 ON THE ROCK WHICH SHOULD REMAIN
ABOVE FLOOD STAGE FOR THE NEXT 7 DAYS. MANY RIVERS HAVE SIGNIFICANT
RISES FORECAST OR GO INTO FLOOD IN RESPONSE TO FORECASTED RAINFALL
OVER THE NEXT 24 HOURS. HOWEVER...RAINFALL LOOKS TO BE LESS THAN
EXPECTED. THUS WILL HOLD OFF ON ISSUING ANY NEW RIVER FLOOD WARNINGS
UNTIL RAINFALL AMOUNTS BECOME KNOWN OR BETTER DEFINED.    ..08..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT FOR
     BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
     JOHNSON-JONES-LINN-MUSCATINE-SCOTT.

IL...FLOOD WATCH FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT FOR
     CARROLL-JO DAVIESS-ROCK ISLAND-STEPHENSON-WHITESIDE.

MO...NONE.

&&

05
Hazardous weather outlook, Mar 31, 5:15 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 AM CDT MON MAR 31 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
515 AM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH REMAINS IN EFFECT UNTIL LATE TONIGHT FOR MUCH OF THE
OUTLOOK AREA ALONG AND NORTH OF INTERSTATE 80.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY THIS
EVENING...MAINLY SOUTH OF HIGHWAY 20.

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD MUCH OF THE OUTLOOK AREA
THIS MORNING THROUGH MIDDAY IN ADVANCE OF A WARM FRONT MOVING
NORTHWARD ACROSS THE AREA. THE MAIN THREAT WITH THESE STORMS WILL
BE HEAVY RAIN WITH RATES POSSIBLY IN EXCESS OF 1 INCH PER HOUR
WHICH COULD PRODUCE FLOODING IN LOW LYING OR POORLY DRAINED AREAS.
HAIL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS... WITH
ISOLATED LARGE HAIL OF PENNY TO NICKEL SIZE POSSIBLE OVER PORTIONS
OF SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.
AREAS OF DENSE FOG CAN ALSO BE EXPECTED THROUGH MIDDAY OVER EASTERN
IOWA... AND NORTHWEST AND WEST CENTRAL ILLINOIS IN ADVANCE OF THE
WARM FRONT.

LOW PRESSURE OVER THE CENTRAL PLAINS WILL LIFT NORTHEAST INTO
SOUTHERN WISCONSIN BY THIS EVENING... WITH A TRAILING COLD
FRONT SURGING EASTWARD ACROSS THE OUTLOOK AREA. A LINE OF
THUNDERSTORMS IS EXPECTED TO DEVELOP JUST WEST OF THE MISSISSIPPI
RIVER MID TO LATE AFTERNOON AND MOVE EAST THROUGH NORTHWEST AND
WEST CENTRAL ILLINOIS BY MID EVENING. SOME OF THESE STORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL. DEPENDING ON THE AMOUNT OF
HEATING OR DESTABILIZATION THAT OCCURS...THE POTENTIAL WILL
ALSO EXIST FOR DAMAGING WINDS WITH AN ISOLATED TORNADO POSSIBLE.

RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALIZED AMOUNTS NEAR 3 INCHES
WILL BE POSSIBLE BY TONIGHT. THIS COULD LEAD TO FLOODING ON
CREEKS...STREAMS AND OTHER LOW LYING AREAS...ESPECIALLY ALONG AND
NORTH OF INTERSTATE 80 WHERE THE GROUND IS FAIRLY WET OR SATURATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAVY RAINFALL FROM MONDAY MAY RESULT IN SIGNIFICANT RISES AND
ADDITIONAL FLOODING ON AREA TRIBUTARY RIVERS...ESPECIALLY
ALONG THE PECATONICA...WAPSIPINICON...ROCK...CEDAR AND IOWA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.

In the hours before

Local storm report, Mar 31, 6:28 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
628 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 AM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
03/31/2008  M0.50 INCH       LINN               IA   TRAINED SPOTTER

            STORM TOTAL SO FAR.

&&
Special weather statement, Mar 31, 7:37 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 AM CDT MON MAR 31 2008

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-311400-
JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN-
HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
737 AM CDT MON MAR 31 2008

...PATCHY DENSE FOG...

PATCHY DENSE FOG WILL CONTINUE THROUGH 9 AM FOR AREAS ALONG AND
SOUTH OF HIGHWAY 34. VISIBILITIES MAY VARY FROM A FEW HUNDRED FEET
TO NEARLY A MILE OVER SHORT DISTANCES. MOTORISTS SHOULD EXERCISE
CAUTION WHILE TRAVELING EARLY THIS MORNING.
Special weather statement, Mar 31, 7:54 AM CDT, 30 minutes before
IAZ088-089-099-ILZ025-026-034-035-311330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
754 AM CDT MON MAR 31 2008

...LINE OF STRONG THUNDERSTORMS THIS MORNING...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 830 AM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     LEE...DES MOINES AND HENRY

IN ILLINOIS
     MCDONOUGH...HANCOCK...WARREN AND HENDERSON

INCLUDING THE FOLLOWING LOCATIONS
     BURLINGTON...FORT MADISON...AND MACOMB

AT 749 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF SALEM
TO WEST POINT...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF
MOUNT PLEASANT TO 12 MILES SOUTH OF CARTHAGE...MOVING NORTHEAST AT
45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING OVER A HALF INCH OF RAIN IN A
SHORT PERIOD...AS WELL HAS HAIL UP TO A HALF INCH IN DIAMETER.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

ERVIN
Special weather statement, Mar 31, 7:57 AM CDT, 27 minutes before
IAZ088-089-099-ILZ025-026-034-035-311400-

SPECIAL WEATHER STATEMENT...CORRECTED TIME
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
757 AM CDT MON MAR 31 2008

...LINE OF STRONG THUNDERSTORMS THIS MORNING...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 900 AM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     LEE...DES MOINES AND HENRY

IN ILLINOIS
     MCDONOUGH...HANCOCK...WARREN AND HENDERSON

INCLUDING THE FOLLOWING LOCATIONS
     BURLINGTON...FORT MADISON...AND MACOMB

AT 749 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF SALEM
TO WEST POINT...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF
MOUNT PLEASANT TO 12 MILES SOUTH OF CARTHAGE...MOVING NORTHEAST AT
45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING OVER A HALF INCH OF RAIN IN A
SHORT PERIOD...AS WELL HAS HAIL UP TO A HALF INCH IN DIAMETER.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

ERVIN
Local storm report, Mar 31, 8:09 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
809 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 AM     HAIL             FORT MADISON            40.62N 91.35W
03/31/2008  M0.25 INCH       LEE                IA   TRAINED SPOTTER

            PEA SIZE HAIL.

&&

JH2

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 11:04 AM CDTRiver Flood WarningDVNStephenson66 hr
Mar 31, 11:04 AM CDTRiver Flood WarningDVNHenry, Rock Island45 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.